Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 387, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Oct 28, 2021, 1:54 AM CDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2021, 1:54 AM CDT (06:54 UTC)
- Expired
- Oct 28, 2021, 2:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Oct 28, 12:27 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 28, 12:27 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1227 AM CDT Thu Oct 28 2021
.AVIATION...
06Z issuance...An area of rain and thunderstorms over the eastern
portion of the area moves off to the east out of the area
overnight. MVFR conditions will be predominate within the
precipitation area with an IFR to MVFR ceiling elsewhere that
improves to VFR from west to east late tonight through Thursday
morning. Southeasterly winds around 10 knots become southwest 10
to 15 knots overnight, with the higher values near the coast,
which then increases to 10 to 25 knots with higher gusts on
Thursday. /29
&&
.PREV DISCUSSION... /issued 1045 PM CDT Wed Oct 27 2021/
NEAR TERM /Now Through Friday/...A negatively tilted longwave trof
over the central states undergoes an unusual evolution and forms a
large upper low centered over the Ohio/Mississippi River confluence
on Thursday which then progresses slowly eastward through Friday. An
associated surface low located just east of the southern portion of
the upper trof occludes tonight near the Missouri/Arkansas border
and follows the evolving upper low to near the Ohio/Mississippi
River confluence on Thursday. A warm front currently extends from
the coast of the western Florida panhandle into Baldwin county
Alabama where it intersects a pre-frontal trof extending from the
surface low down into coastal Alabama. A cold front follows
behind the pre-frontal trof and extends from the surface low into
extreme southeast Louisiana. An area of strong to potentially
severe storms oriented generally along the pre-frontal trof
sweeps rapidly through the forecast area with the advancing pre-
frontal trof, exiting east of the area potentially as early as 7z,
with the cold front following a few hours later. The warm front
maintains a general southeast-northwest orientation meanwhile and
is the most important limiting factor for severe weather
"ingredients" in this event given plenty of favorable deep layer
shear and strong deep layer lift shifting eastward across the
area. SBCAPE values within the warm sector will primarily range
from 500-1000 J/kg although some CAMS (Convection Allowing Models)
suggest values around 1500 J/kg are possible near the coast. The
Storm Prediction Center's Slight Risk of severe area does a great
job of delineating where the better instability will be present
within the warm section with this event, with the Slight Risk area
encompassing extreme southwest Alabama eastward across the
western Florida panhandle and a small portion of south central
Alabama. Damaging wind gusts look to be the primary threat from
severe storms that develop with a few tornadoes as well. Large
hail to a quarter inch is possible.
Dry conditions will prevail on Thursday except for some wrap
around precipitation which will affect interior southeast
Mississippi and interior southwest Alabama in the afternoon. For
Friday, have gone with mainly slight chance pops for the entire
area mainly due to a series of shortwaves which move across the
area combined with sufficient moisture seen in model soundings.
Lows tonight range from the upper 50s to lower 60s along and west
of I-65 with lower to upper 60s east of I-65. Lows Thursday night
will be cooler and range from the lower 50s inland to the mid 50s
at the coast. Highs on Thursday range from the upper 60s to lower
70s along and west of I-65 while further to the east mid to upper
70s are expected. Highs on Friday continue with the cooling trend
and range from the upper 50s to lower 60s over much of the
interior area to the mid/upper 60s at the coast. A High Risk of
rip currents is in effect through Friday night, and a High Surf
Warning is in effect through 7 pm Friday for large breaking waves
up to around 8 feet. A Coastal Flood Advisory is in effect until
8 am Thursday for the potential of minor coastal flooding. A Wind
Advisory is in effect until 7 pm Thursday for the entire forecast
area due to the potential of frequent gusts of 30 to 35 mph. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 7 PM CDT this evening for ALZ051>060-261>266.
Coastal Flood Advisory until 8 AM CDT this morning for
ALZ263>266.
High Rip Current Risk through late Friday night for ALZ265-266.
High Surf Warning until 7 PM CDT Friday for ALZ265-266.
FL...Wind Advisory until 7 PM CDT this evening for FLZ201>206.
High Rip Current Risk through late Friday night for FLZ202-204-
206.
High Surf Warning until 7 PM CDT Friday for FLZ202-204-206.
MS...Wind Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ630>636-
650-655-670-675.
Small Craft Advisory from 4 PM Friday to 6 PM CDT Saturday for
GMZ650-655-670-675.
Gale Warning from 7 AM this morning to 4 PM CDT Friday for
GMZ630>636-650-655-670-675.
Small Craft Advisory from 4 PM to 7 PM CDT Friday for GMZ631-632.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Oct 27, 8:26 PM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
826 PM CDT Wed Oct 27 2021
ALZ261-263-MSZ079-280215-
Mobile Central AL-Mobile Inland AL-George MS-
826 PM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of northwestern Mobile
and eastern George Counties through 915 PM CDT...
At 825 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northeast of
Lucedale to 8 miles west of Wilmer to 8 miles west of Wade. Movement
was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lucedale, Chunchula, Semmes, Tanner Williams and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 AM CDT
for southwestern Alabama.
&&
LAT...LON 3074 8841 3073 8874 3080 8869 3098 8859
3098 8804 3069 8831 3067 8841
TIME...MOT...LOC 0125Z 252DEG 25KT 3096 8849 3083 8851 3068 8870
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, Oct 27, 8:59 PM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
859 PM CDT Wed Oct 27 2021
ALZ261>264-280245-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
859 PM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of central Mobile and
west central Baldwin Counties through 945 PM CDT...
At 859 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 5 miles southwest of
Movico to 4 miles west of Grand Bay. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Prichard, Daphne, Tillmans Corner, Saraland, Bay
Minette, Chickasaw, Satsuma, Spanish Fort, Creola, Chunchula,
Stockton, Stapleton, Axis, Semmes, Tanner Williams, I65 And I165,
Mobile Regional Airport, I65 And AL 225 and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for south central
and southwestern Alabama.
&&
LAT...LON 3058 8791 3075 8793 3068 8795 3067 8795
3069 8794 3065 8793 3065 8794 3068 8800
3074 8803 3067 8802 3067 8803 3075 8804
3055 8809 3056 8841 3071 8841 3103 8820
3104 8762 3099 8760 3055 8786
TIME...MOT...LOC 0159Z 265DEG 30KT 3100 8809 3048 8841
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Oct 27, 9:38 PM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
938 PM CDT Wed Oct 27 2021
ALZ261>263-265-280330-
Mobile Coastal AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
938 PM CDT Wed Oct 27 2021
...A strong thunderstorm will impact portions of Mobile and west
central Baldwin Counties through 1030 PM CDT...
At 937 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Grand Bay, moving north at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Bayou La Batre, Creola,
Chunchula, Gulfcrest, Axis, Semmes, Tanner Williams, I65 And I165,
Mobile Regional Airport, I65 And AL 158 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for southwestern
Alabama.
&&
LAT...LON 3044 8840 3069 8841 3104 8823 3093 8781
3079 8792 3080 8792 3092 8791 3080 8799
3069 8801 3074 8803 3067 8802 3067 8803
3068 8803 3075 8804 3074 8805 3061 8805
3038 8823
TIME...MOT...LOC 0237Z 201DEG 45KT 3049 8834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Oct 27, 10:54 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Mobile AL
1054 PM CDT Wed Oct 27 2021
ALZ266-FLZ201>204-280445-
Baldwin Coastal AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
1054 PM CDT Wed Oct 27 2021
...A strong thunderstorm will impact portions of eastern Baldwin,
central Santa Rosa and southeastern Escambia Counties through 1145 PM
CDT...
At 1054 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles southeast of Lillian, or 6 miles
southwest of Warrington, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ensley, Gonzalez, Pace, Milton, Bagdad, Lillian, Myrtle Grove,
Navarre, Pensacola Beach, Point Baker, Navarre Beach, Pea Ridge,
Roeville and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for southwestern
Alabama...and northwestern Florida.
&&
LAT...LON 3037 8744 3045 8735 3038 8746 3046 8750
3086 8707 3039 8680 3032 8721 3033 8720
3044 8688 3060 8702 3057 8700 3044 8709
3058 8718 3037 8732 3032 8726 3032 8728
3031 8736
TIME...MOT...LOC 0354Z 229DEG 29KT 3034 8738
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Oct 27, 11:26 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1126 PM CDT Wed Oct 27 2021
FLZ203-205-206-280515-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Inland FL-
1126 PM CDT Wed Oct 27 2021
...A strong thunderstorm will impact portions of southern Okaloosa
and east central Santa Rosa Counties through 1215 AM CDT...
At 1124 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Mary Esther, moving northeast at 50 mph.
Another line of strong thunderstorms was located from near Harold,
southwest through Woodlawn Beach, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for northwestern
Florida.
&&
LAT...LON 3038 8651 3040 8662 3039 8680 3041 8666
3041 8678 3040 8679 3041 8680 3045 8680
3044 8682 3045 8685 3072 8699 3074 8639
3045 8639 3045 8642 3040 8642 3040 8639
3038 8640
TIME...MOT...LOC 0424Z 205DEG 45KT 3040 8668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMLocal storm report, Oct 27, 11:55 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1155 PM CDT WED OCT 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND GST 4 ENE ORANGE BEACH 30.30N 87.51W
10/27/2021 M44 MPH GMZ633 AL MESONET
WEATHERFLOW STATION XMLP IN PERDIDO BAY
MEASURED A 44 MPH WIND GUST.
1141 PM TSTM WND GST 3 SE FORT WALTON BEACH 30.39N 86.59W
10/27/2021 M45 MPH GMZ655 FL MESONET
WEATHERFLOW STATION AT THE OKALOOSA ISLAND
FISHING PIER MEASURED A 45 MPH WIND GUST.
1020 PM TSTM WND GST 15 SSE ROMAR BEACH 30.06N 87.55W
10/27/2021 M49 MPH GMZ650 AL BUOY
BUOY 42012 MEASURED OF A 49 MPH WIND GUST.
1128 PM TSTM WND GST MARY ESTHER 30.42N 86.67W
10/27/2021 M46 MPH OKALOOSA FL AWOS
KHRT AT HURLBURT FIELD MEASURED A 46 MPH
WIND GUST.
1041 PM TSTM WND GST PENSACOLA NAS 30.35N 87.32W
10/27/2021 M48 MPH ESCAMBIA FL AWOS
KNPA AT PENSACOLA NAS MEASURED A 48 MPH
THUNDERSTORM WIND GUST.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:34 PM CDT | Special Marine Warning | MOB | 86 min | |
| Oct 27, 8:46 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Oct 27, 8:53 PM CDT | Tornado Warning | MOB | Mobile | 35 min |
| Oct 27, 8:59 PM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Oct 27, 9:08 PM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Oct 27, 9:16 PM CDT | Special Marine Warning | MOB | 59 min | |
| Oct 27, 9:38 PM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| Oct 27, 9:43 PM CDT | Special Marine Warning | MOB | 92 min | |
| Oct 27, 9:55 PM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia | 3 hr |
| Oct 27, 10:11 PM CDT | Special Marine Warning | MOB | 94 min | |
| Oct 27, 10:56 PM CDT | Special Marine Warning | MOB | 49 min | |
| Oct 27, 11:14 PM CDT | Special Marine Warning | MOB | 91 min | |
| Oct 27, 11:36 PM CDT | Special Marine Warning | MOB | 84 min | |
| Oct 28, 12:58 AM CDT | Special Marine Warning | MOB | 62 min | |
| Oct 28, 2:44 AM CDT | Special Marine Warning | MOB | 16 min | |
| Oct 28, 7:51 AM CDT | High Wind Warning | MOB | Baldwin, Mobile | 26 hr |
| Oct 28, 7:51 AM CDT | Wind Advisory | MOB | Baldwin, Covington, Escambia, Mobile | 31 hr |
| Oct 27, 10:54 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 51 min |
| Oct 27, 11:11 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 5 hr |
| Oct 27, 11:26 PM CDT | Special Weather Statement | MOB | Okaloosa | 49 min |
| Oct 27, 11:49 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 41 min |
| Oct 28, 12:31 AM CDT | Flash Flood Warning | MOB | Okaloosa | 5 hr |
| Oct 27, 7:11 PM CDT | Flash Flood Warning | MOB | Stone | 4 hr |
| Oct 27, 7:39 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 51 min |
| Oct 27, 7:57 PM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone | 3 hr |
| Oct 27, 8:26 PM CDT | Special Weather Statement | MOB | George | 49 min |
| Oct 27, 9:08 PM CDT | Flash Flood Warning | MOB | George, Stone | 4 hr |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.